Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 32, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 4, 2012, 2:40 AM MST. It took effect at Nov 4, 2012, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2012, 2:40 AM MST (09:40 UTC)
- In effect from
- Nov 4, 2012, 6:00 PM MST
- Expired
- Nov 4, 2012, 2:44 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS75 KTFX 040940 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 240 AM MST SUN NOV 4 2012 MTZ009-048-042200- /O.NEW.KTFX.HW.A.0032.121105T0100Z-121106T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 240 AM MST SUN NOV 4 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT SUNDAY NIGHT AND MONDAY. STRONGEST WINDS ARE ANTICIPATED LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES WITH STRONG CROSS WINDS ON NORTH-SOUTH ORIENTED ROADS. * WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. LOCALLY HIGHER GUSTS THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ARE POSSIBLE. * OTHER IMPACTS: RAIN AND SNOW SHOWERS IN HIGHER ELEVATIONS INCLUDING MARIAS PASS AND HUDSON BAY DIVIDE MAY CAUSE REDUCED VISIBILITIES AND SLICK ROADWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
934 WWUS75 KTFX 042144 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 244 PM MST SUN NOV 4 2012 MTZ009-048-050945- /O.UPG.KTFX.HW.A.0032.121105T0100Z-121106T0100Z/ /O.NEW.KTFX.HW.W.0040.121105T0100Z-121106T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 244 PM MST SUN NOV 4 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT SUNDAY NIGHT AND MONDAY. STRONGEST WINDS ARE EXPECTED LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 4, 2:38 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 4, 2:38 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 238 AM MST SUN NOV 4 2012 .DISCUSSION... TODAY THROUGH TUESDAY...MOUNTAIN RAIN AND SNOW SHOWERS ARE EXPECTED TODAY AS A WEAK SHORTWAVE MOVES OVER NORTH-CENTRAL MONTANA UNDER UNSETTLED NORTHWEST FLOW. MOST OF THE SHOWER ACTIVITY WILL BE THIS MORNING FOR AREAS ALONG THE CONTINENTAL DIVIDE WITH CHANCE POPS IN THE HIGHER ELEVATIONS OF CENTRAL AND SOUTHWEST MONTANA. WESTERLY WINDS HAVE INCREASED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AS AN UPPER- LEVEL JET MOVES OVER THE FORECAST AREA. THESE WINDS SHOULD TAPER BY LATER THIS MORNING BUT STILL REMAIN BREEZY THROUGH THE DAY. ANOTHER WEAK SHORTWAVE WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT INTO MONDAY MORNING WITH INCREASING DOWNSLOPE WINDS ALONG THE ROCKY MOUNTAIN FRONT AND NORTH-CENTRAL PLAINS. CONFIDENCE IS MODERATE THAT WINDS ALONG THE ROCKY MOUNTAIN FRONT MAY APPROACH 50KTS LATE TONIGHT THROUGH EARLY MONDAY MORNING SO HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA. MODELS HINT AT SOME PRECIP ALONG THE ROCKY MOUNTAIN FRONT AND HI- LINE SO HAVE KEPT A SLIGHT CHANCE TO CHANCE POPS FOR THESE AREA. WITH STRONG DOWNSLOPE WINDS OVER THE PLAINS AND A BUILDING UPPER- LEVEL RIDGE OVER THE WESTERN U.S...TEMPERATURES WILL BE 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES FOR ALMOST ALL OF THE FORECAST AREA. AS THE UPPER-LEVEL RIDGE BUILDS INTO THE NORTHERN ROCKIES BY TUESDAY...CONDITIONS WILL REMAIN DRY AND UNSEASONABLY WARM. MLV TUESDAY NIGHT THROUGH SUNDAY...MODELS CONTINUE TO BE IN VERY GOOD AGREEMENT THROUGHOUT THE ENTIRE EXTENDED PERIOD. PERIOD STARTS OUT WITH A WEAK SHORTWAVE RIDGE OVER MONTANA THAT IS PUSHED EAST AND FLATTENED BY A STRONG UPPER LEVEL TROUGH DEVELOPING OVER WESTERN CANADA. BENEATH THE INFLUENCE OF THE RIDGE TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES TUESDAY NIGHT AND WEDNESDAY WITH BREEZY CONDITIONS ACROSS NORTH CENTRAL MONTANA. MOIST PACIFIC FLOW AHEAD OF THE UPPER TROUGH WILL BRING AN INCREASING LIKELIHOOD OF SHOWERS OVER THE WESTERN MOUNTAINS BUT ONLY ISOLATED SHOWERS ARE EXPECTED OVER THE PLAINS. SITUATION BEGINS TO CHANGE DRASTICALLY WEDNESDAY NIGHT AND THURSDAY AS A CANADIAN COLD FRONT PUSHES SOUTH THROUGH MONTANA. THE UPPER TROUGH WILL CONTINUE TO DEEPEN ALONG THE WEST COAST WITH A MOIST SOUTHWEST FLOW ALOFT OVER-RUNNING THE COLD CANADIAN AIRMASS BUILDING OVER THE TREASURE STATE. WIDESPREAD PRECIPITATION WILL DEVELOP ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW QUITE RAPIDLY AS THE COLD AIRMASS CONTINUES TO DEEPEN ACROSS THE REGION. SNOW IS EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH. MODELS INDICATE THAT THE CORE OF THE UPPER TROUGH FINALLY PUSH INTO THE DAKOTAS ON SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO EAST. COLD AIR WILL REMAIN OVER THE FORECAST AREA THROUGH SUNDAY WITH ONLY ISOLATED TO SCATTERED REMNANT SNOW SHOWERS LINGERING IN THE WAKE OF THE UPPER TROUGH. MPJ && .AVIATION... UPDATED 0500Z. VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WEAK SHORTWAVE TROUGH CONTINUES TO MOVE ACROSS THE AREA PRODUCING BAND OF LIGHT PRECIP WHICH HAS SHIFTED EAST OF THE TERMINALS. SHORT RANGE GUIDANCE INDICATES POTENTIAL FOR ANOTHER ROUND OF LIGHT SHOWERS DURING THE MORNING HOURS ON SUNDAY BUT CONFIDENCE WAS TOO LOW TO WARRANT INCLUSION FOR THIS TAF ISSUANCE. OUTSIDE OF THIS CONCERN...WINDS WILL INCREASE DURING THE DAY SUNDAY WITH GUSTS IN EXCESS OF 20 KTS FOR MOST TERMINALS. FOLTZ && .PRELIMINARY POINT TEMPS/POPS... GTF 59 46 65 42 / 10 0 10 10 CTB 55 44 63 35 / 20 10 20 0 HLN 57 41 65 41 / 30 10 10 10 BZN 57 34 65 37 / 20 10 10 0 WEY 48 25 52 26 / 20 20 10 10 DLN 57 37 63 38 / 20 10 10 0 HVR 53 38 63 32 / 10 10 20 10 LWT 53 38 63 36 / 20 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 3, 5:09 AM MDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MDT SAT NOV 3 2012 MTZ009-048-041200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 509 AM MDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PATTERN CHANGE IS EXPECTED DURING THE LATTER HALF OF NEXT WEEK WITH WETTER AND MUCH COLDER CONDITIONS EXPECTED. HOWEVER...THE DETAILS REGARDING TIMING AND PRECIPITATION AMOUNTS CONTINUE TO BE UNCERTAIN AT THIS TIME. SIGNIFICANT IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-041200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 509 AM MDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PATTERN CHANGE IS EXPECTED DURING THE LATTER HALF OF NEXT WEEK WITH WETTER AND MUCH COLDER CONDITIONS EXPECTED. HOWEVER...THE DETAILS REGARDING TIMING AND PRECIPITATION AMOUNTS CONTINUE TO BE UNCERTAIN AT THIS TIME. SIGNIFICANT IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:44 PM MST | High Wind Warning | TFX | 27 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.